Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 101, NWS Shreveport, LA

March 29, 2000Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2000, 6:34 AM CST for Cass County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 29, 2000, 6:34 AM CST (12:34 UTC)
Expired
Mar 29, 2000, 7:15 AM CST
In force
41 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Cass County, TX

The radar

The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 6:40 AM CSTHail 0.75Linden, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 291237
SVRSHV
TXC067-291315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 AM CST WED MAR 29 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CASS COUNTY IN TEXAS

* UNTIL 715 AM CST

* AT 634 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF LINDEN...OR
  ABOUT 16 MILES SOUTHWEST OF ATLANTA...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...BIVENS AT 650 AM CST AND
   ATLANTA AND QUEEN CITY AT 700 AM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR DIME SIZE AND 
STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS 
WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  EASTERN CASS COUNTY IN TEXAS
UNTIL 715 AM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:00 AM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Mar 29, 3:00 AM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CST WED MAR 29 2000

SURFACE ANALYSIS THIS MORNING SHOWED LOW PRESSURE AREA OVER
NORTHWEST TEXAS NEAR WICHITA FALLS WITH A NEARLY STATIONARY FRONTAL
BOUNDARY EXTENDING EAST ALONG/NEAR THE RED RIVER ACROSS NORTH
LOUISIANA AND INTO CENTRAL MISSISSIPPI. MODELS INDICATED THAT THIS

SURFACE LOW WILL MOVE EAST ACROSS TEXAS ALONG THE FRONTAL BOUNDARY
REACHING THE TEXAS/LOUISIANA STATE LINE BY LATE AFTERNOON/EARLY
EVENING. THE LOW WILL THEN MOVE INTO EASTERN MISSISSIPPI AND WESTERN
ALABAMA BY EARLY THURSDAY MORNING. A TROUGH OF LOW PRESSURE WILL
REACH NORTH AND SOUTH OF THE LOW AS ITS SLIDES ALONG THE FRONT
BOUNDARY FOLLOWED BY A COLD FRONT. THE COLD FRONT WILL ENTER WESTERN
SECTIONS OF THE FORECAST AREA DURING THE LATE AFTERNOON AND THEN
SPREAD OVER REMAINING SECTIONS DURING THE OVERNIGHT HOURS.

A WARM MOIST AND UNSTABLE ATMOSPHERE WILL BE IN PLACE ACROSS THE
COUNTY WARNING AREA DURING THE DAY TODAY WITH SHOWERS AND THUNDERSTORMS
CONTINUING TO DEVELOP AND SPREAD WEST TO EAST OVER THE REGION.
MODELS SHOW MID LEVEL SHORT WAVE ENGERY...NOW OVER NEW MEXICO...
SWINGING ALONG THE RED RIVER VALLEY AREA WITH POSITIVE VORTICITY
ADVECION MOVING THROUGH EAST TEXAS AND SOUTHEAST DURING THE EARLY
MORNING HOURS TODAY AND REACHING LOUISIANA AND SOUTHWEST ARKANSAS
BY MID DAY. FORECAST AREA ALSO COMES UNDER LEFT FRONT OF UPPER
JET ENHANCING LIFT. THUNDERSTORMS THAT DEVELOP WILL BECOME SEVERE.
WILL BE A TRICKY TEMPERATURE FORECAST GIVEN THE LOCATION OF THE
FRONTAL BOUNDARY.

WILL STAY NEAR THE NGM MOS GUIDANCE FOR TODAY BUT WILL UNDERCUT
SLIGHTLY STAYING ABOVE THE AVN FAN GUIDANCE. WILL LEAVE IN SLIGHT
CHANCE OF RAIN OVER THE NORTHERN HALF OF THE AREA OVERNIGHT GIVEN
ANOTHER SHORT WAVE SPREADS THROUGH OKLAHOMA AND ARKANSAS IN AREA OF
HIGHER MEAN RELATIVE HUMIDITIES.  WRAP AROUND MOISTURE AROUND THE
LOW TO THE EAST ON THURSDAY KEEPS BOUNARY LAYER MOISTURE UP SO WILL
KEEP CLOUDS IN FOR THURSDAY OVER THE NORTH AND LEAVE SOUTHERN
SECTIONS WITH PARTLY CLOUDY.

SHV 83/56/75/50 7210
MLU 82/56/75/52 7310
TXK 76/55/70/50 7310
TYR 81/50/74/50 6100
LFK 85/57/79/52 4200

.SHV...NONE.

In the hours before

Local storm report, Mar 29, 2:03 AM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
203 AM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0130 AM    6 S WINNSBORO             TX   WIND DAMAGE
03/29/00   WOOD                           ROOF DAMAGE REPORT FROM
                                          LAW ENFORCEMENT

0145 AM    PERRYVILLE                TX   1.75 INCH HAIL
03/29/00   WOOD                           HAIL THE SIZE OF GOLFBALLS
                                          COVERING THE GROUND REPORT
                                          FROM LAW ENFORCEMENT

0145 AM    PERRYVILLE                TX   WIND DAMAGE
03/29/00   WOOD                           TREES DOWN REPORT FROM LAW
                                          ENFORCEMENT

0150 AM    GILMER                    TX   1.75 INCH HAIL
03/29/00   UPSHUR                         HAIL THE SIZE OF GOLFBALLS
                                          REPORT FROM LAW
                                          ENFORCEMENT

NNNN
Local storm report, Mar 29, 2:34 AM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CST TUE MAR 28 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0205 AM    BETHLEHEM                 TX   .88 INCH HAIL
03/29/00   UPSHUR                         NICKEL SIZE HAIL
                                          REPORTED BY LAW
                                          ENFORCEMENT

0200 AM    LONE STAR                 TX   .75 INCH HAIL
03/29/00   MORRIS                         REPORTED BY LAW
                                          ENFORCEMENT

NNNN
Local storm report, Mar 29, 2:35 AM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 AM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0205 AM    BETHLEHEM                 TX   .88 INCH HAIL
03/29/00   UPSHUR                         NICKEL SIZE HAIL
                                          REPORTED BY LAW
                                          ENFORCEMENT

0200 AM    LONE STAR                 TX   .75 INCH HAIL
03/29/00   MORRIS                         REPORTED BY LAW
                                          ENFORCEMENT

NNNN
Local storm report, Mar 29, 3:28 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CST TUE MAR 28 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0235 AM    MARSHALL                  TX   1.00 INCH HAIL
03/29/00   HARRISON                       QUARTER SIZE HAIL AT
                                          COURTHOUSE REPORTED
                                          BY LAW ENFORCEMENT                                       ENFORCEMENT

0255 AM    WASKOM                    TX   .75 INCH HAIL
03/29/00   HARRISON                       DIME SIZE HAIL
           0                               REPORTED BY LAW
                                          ENFORCEMENT

NNNN
Local storm report, Mar 29, 3:30 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0235 AM    MARSHALL                  TX   1.00 INCH HAIL
03/29/00   HARRISON                       QUARTER SIZE HAIL AT
                                          COURTHOUSE REPORTED
                                          BY LAW ENFORCEMENT                                       ENFORCEMENT

0255 AM    WASKOM                    TX   .75 INCH HAIL
03/29/00   HARRISON                       DIME SIZE HAIL
                                          REPORTED BY LAW
                                          ENFORCEMENT

NNNN
Local storm report, Mar 29, 4:00 AM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 AM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0335 AM    SHREVEPORT                TX   1.00 INCH HAIL
03/29/00   CADDO                          QUARTER SIZE HAIL AT
                                          CITY HALL REPORTED
                                          BY LAW ENFORCEMENT                                       ENFORCEMENT

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 9:05 PM CSTSevere Thunderstorm WarningSHVCamp, Morris, Titus55 min
Mar 28, 9:05 PM CSTSevere Thunderstorm WarningSHVFranklin55 min
Mar 28, 9:36 PM CSTSevere Thunderstorm WarningSHVCherokee54 min
Mar 28, 10:20 PM CSTSevere Thunderstorm WarningSHVCass, Marion40 min
Mar 28, 10:27 PM CSTSevere Thunderstorm WarningSHVCherokee, Rusk48 min
Mar 28, 11:39 PM CSTSevere Thunderstorm WarningSHVHarrison, Marion66 min
Mar 29, 12:45 AM CSTSevere Thunderstorm WarningSHVCamp, Franklin, Morris, Titus60 min
Mar 29, 12:52 AM CSTSevere Thunderstorm WarningSHVWood38 min
Mar 29, 1:23 AM CSTSevere Thunderstorm WarningSHVUpshur67 min
Mar 29, 1:46 AM CSTSevere Thunderstorm WarningSHVCass, Marion, Morris59 min
Mar 29, 2:03 AM CSTSevere Thunderstorm WarningSHVGregg, Harrison57 min
Mar 29, 5:37 AM CSTSevere Thunderstorm WarningSHVRed River38 min
Mar 29, 4:35 PM CSTSevere Thunderstorm WarningSHVCass40 min
Mar 29, 5:01 PM CSTSevere Thunderstorm WarningSHVHarrison, Marion44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.